Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Feb 4, 2019, 10:08 PM CST for Houston County, Minnesota. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2019, 10:08 PM CST (04:08 UTC)
- Expired
- Feb 6, 2019, 2:56 AM CST
- In force
- 29 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Houston County, MN
The radar
The La Crosse radar (KARX), 30 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Root River (MN) at Houston (HOUM5).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05385000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:23 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Feb 4, 5:23 PM CST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 523 PM CST Mon Feb 4 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 237 PM CST Mon Feb 4 2019 The strong low-level cold push in the wake of the frontal passage this morning has sent temps crashing in its wake with single digits/teens across parts of southern Minnesota with 20s and 30s still east into Wisconsin as of 20Z. High pressure to the north across southern Canada will briefly impact the area tonight with drier northerly flow and more seasonable overnight lows down into the single digits to low teens. The flow aloft quickly becomes southwesterly on Tuesday with a shortwave trough ejecting northeast. It's a difficult forecast both with precip types and placement with several potential sources of lift. A mid-level fgen area may focus snow in a band across southern or central Minnesota eastward into Wisconsin. High res consensus at this time favors southwest MN into north central WI with the snow band, but will have to monitor later guidance. Additional broad isentropic ascent/warm advection will likely lead to light precip developing northeast across the remainder of the area in this regime during the afternoon and evening. At this point, the best potential for 1 to 3 inches of snow looks to be across the northern half of the area given the frontogenetic forcing, with locally higher amounts possible near any focused banding, especially across north central WI as it looks now. An advisory for snow may ultimately be needed for some areas as confidence increases in the placement of fgen snow bands. Shallow moisture depths may result in more of a wintry mix farther south with light icing potential. The highest icing is expected south and east of the area, but an advisory may be needed for light icing/wintry mix across portions of the area. Precip will end Tuesday night possibly as a light mix if enough lift hangs around long enough as the mid-levels dry out. .LONG TERM...(Wednesday through Monday) Issued at 237 PM CST Mon Feb 4 2019 More amplified southwest flow will develop on Wednesday as the main trough ejects from the Rockies. This trough will lift into the Upper MS Valley on Thursday with the associated surface cyclone tracking northeast from the central plains northeast into the Great Lakes. Although the general evolution of the system is similar among models, differences in low track would impact thermal fields and associated precip types. This system will likely spread a wintry mix/snow across the area Wed night and Thursday, but it's too early to have a good handle on amounts. A much colder airmass will slide south as the system departs with 850 mb temps falling to around -20C. Temps will fall into the single digits on either side of zero Thursday night, only recovering into the single digits and low teens on Friday. With high pressure dropping south into the northern plains, enough of a northwest wind may allow wind chills to fall into the 15 to 25 below zero Thursday night through Friday night at times. The weekend should start off dry and chilly with high pressure over the area. However, by late in the weekend into early next week models indicate increased precip chances as shortwave troughs continue to eject out of the plains within a progressive west/southwest flow but very low predictability at this range. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 523 PM CST Mon Feb 4 2019 MVFR conditions will improve to VFR tonight as high pressure builds into the region. Snow or a freezing rain/snow mix will move into the TAF sites late tomorrow afternoon, mainly after 20Z, with IFR conditions expected. && .HYDROLOGY... Issued at 237 PM CST Mon Feb 4 2019 Rises will continue on area rivers and streams from snowmelt runoff and rainfall before the colder air arriving slows the runoff. At this time, most river levels are forecast to remain below flood stage, although ice jams will remain possible into tonight. If you live near a river or stream continue to monitor river levels and ice conditions closely. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JM LONG TERM...JM AVIATION...Wetenkamp HYDROLOGY...JM
Hazardous weather outlook, Feb 4, 2:11 PM CST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 211 PM CST Mon Feb 4 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-051200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 211 PM CST Mon Feb 4 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Ice jams are also possible through tonight as runoff from melting snow continues, and ice breaks up on streams and rivers. Localized flooding could result from the recent runoff. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Several bouts of wintry weather are expected Tuesday afternoon through Thursday night, including the potential for both accumulating snow and some ice accumulation. At this time, it appears 2 to 3 inches of snow are possible Tuesday afternoon and night along with a light glaze of ice, though amounts could change based on storm track. Additional accumulating snow or ice appears likely later Wednesday into Thursday, though at this time, it remains too early to determine exact amounts. .SPOTTER INFORMATION STATEMENT... Any icing or snow reports over the next few days would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:45 AM CST | Winter Weather Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 21 hr |
| Feb 5, 11:21 AM CST | Winter Storm Warning | ARX | Buffalo, Clark, Jackson, Taylor, Trempealeau | 13 hr |
| Feb 5, 2:07 PM CST | River Flood Warning | ARX | Crawford | 6 days |
| Feb 5, 1:22 AM CST | Areal Flood Warning | ARX | Wabasha, Winona | 12 hr |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.